advertisement
Question
Posted by: Nikki | 2009-02-13

Dianne side-effects &  Mirena

Hi, I was started on Dianne in December for my skin and it has worked wonderfully. Much better than Roaccutane. But, I have been extremely irritable after 2 weeks of taking the pill. I am wondering if it can be a side-effect. I am bipolar, and I could also be going into a hypomanic phase. The psychiatrist did increase my meds in Jan, but I am still quite irritable (or actually it got worse again the last week - I am at the end of my cycle again). My GP did say that she could try Yasmin if the Dianne gives me too many side-effects, but would it work for my skin? And would it be better for irritablility. I used to get a bit of PMS, but not this bad. I also have a Mirena. Is it OK to use both.

Another question - I would have my Mirena for 5 years this year. I use it for dysmenorrhea. Does it have to be replaced, or can I leave it if it does not give me any problems. Just the thought of going through the procure again is terrifying. Do I have other options for dysmenorhea?

Thank you very much!

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageGynaeDoc

It is hard to say whether it is the natural course of your bipolar causing the irritability, or the Pill. You would have to give it a few months to see if a pattern emerges. Diane is much better for treating acne than Yasmin. You can use the Pill and the Mirena, though you may have more progestogenic side effects/. The Pill often helps dysmenorhoea as well. While you do not need to replace the Mirena if you do not wish, it should be removed or it may grow into the uterine wall. This is a much simpler procedure than inserting it.

Best wishes

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement